MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® ALL-SILICONE FOLEY CATHETER
Model Number 806316
Medical Device Problem Code Material Invagination (1336)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the balloon of the silicone foley catheter mushroomed during use making it difficult to remove.The patient was taken to the emergency room where a urologist was brought in to remove the catheter.The method of the catheter removal is unknown.The complainant is unable or unwilling to provide any additional information regarding the event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential failure mode could be " balloon cuffing".A potential root cause for this failure could be "incorrect balloon position length due to the balloon was not stretched after balloon position." the lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use.".

Brand Name
BARDIA® ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8611677
Report Number1018233-2019-02557
Device Sequence Number11317875
Product Code EZL
UDI-Device Identifier00801741039119
UDI-Public(01)00801741039119
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number806316
Device Catalogue Number806316
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;